Alert archive / Massachusetts / High Wind Warnings in 2026

High Wind Warning 3, NWS Boston/Norton, MA

March 16, 20269 counties in Massachusetts; 5 counties in Rhode Island

NWS Boston/Norton, MA issued this high wind warning at Mar 16, 2026, 12:11 AM EDT for 9 counties in Massachusetts; 5 counties in Rhode Island. It took effect at Mar 16, 2026, 5:00 PM EDT. It was in force for 13 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 16, 2026, 12:11 AM EDT (04:11 UTC)
In effect from
Mar 16, 2026, 5:00 PM EDT
Expired
Mar 17, 2026, 6:00 AM EDT
In force
13 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Middlesex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 14 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 16, 5:00 PM EDTNON-TSTM WND GST 301 Ene Edgartown, MAMesonet station DVI02601 Edgartown.
Mar 16, 5:02 PM EDTNON-TSTM WND GST 38Hyannis Ap, MAASOS station KHYA Hyannis AP.
Mar 16, 5:07 PM EDTNON-TSTM WND GST 333 Ene Pocasset, MAMesonet station TT423 Camp Edwards.
Mar 16, 5:09 PM EDTNON-TSTM WND GST 392 Wsw Norwell, MAMesonet station GW5618 NORWELL.
Mar 16, 5:11 PM EDTNON-TSTM WND GST 31Lawrence Ap, MAASOS station KLWM Lawrence AP.
Mar 16, 5:11 PM EDTNON-TSTM WND GST 352 Se Mansfield, MAAWOS station K1B9 Mansfield MA AP.
Mar 16, 5:19 PM EDTNON-TSTM WND GST 381 Sse Taunton Ap, MAMesonet station XTAU Taunton.
Mar 16, 5:20 PM EDTNON-TSTM WND GST 352 Wnw Swampscott, MAMesonet station 1299W 1.7 NW Swampscott (WEATHERSTEM).
Mar 16, 5:25 PM EDTNON-TSTM WND GST 303 Wnw Berkley, MAMesonet station EW1525 North Dighton.
Mar 16, 5:28 PM EDTNON-TSTM WND GST 383 Ne Foster, RIMesonet station AX038 CHEPACHET.
Mar 16, 5:30 PM EDTNON-TSTM WND GST 311 Sse Attleborough, MAMesonet station DW4028 Attleboro.
Mar 16, 5:36 PM EDTNON-TSTM WND GST 37Norwood Ap, MAASOS station KOWD Norwood AP.
Mar 16, 5:36 PM EDTNON-TSTM WND GST 593 Sw Milton, MAMesonet station CW2236 Milton (Blue Hill).
Mar 16, 5:40 PM EDTNON-TSTM WND GST 333 Nnw Buzzards Bay, MAMesonet station FW7635 E. Wareham.
Mar 16, 5:44 PM EDTNON-TSTM WND GST 36Nantucket Ap, MAASOS station KACK Nantucket AP.
Mar 16, 5:49 PM EDTNON-TSTM WND GST 35Beverly Ap, MAASOS station KBVY Beverly AP.
Mar 16, 5:57 PM EDTNON-TSTM WND GST 384 Ne Nantucket, MAMesonet station XNAN Nantucket Harbor.
Mar 16, 6:03 PM EDTNON-TSTM WND DMGMilton, MAIn Milton, a tree was down on a house near Lyman Road. Relayed via amateur radio.
Mar 16, 6:03 PM EDTNON-TSTM WND DMGMilton, MAIn Milton, a tree was down on a house near Lyman Road. Relayed via amateur radio.
Mar 16, 6:05 PM EDTNON-TSTM WND DMGPepperell, MAIn Pepperell a tree was down on powerlines blocking a roadway. Relayed via amateur radio.
Mar 16, 6:05 PM EDTNON-TSTM WND DMGPepperell, MAIn Pepperell a tree was down on powerlines blocking a roadway. Relayed via amateur radio.
Mar 16, 6:07 PM EDTNON-TSTM WND DMGNorwell, MAIn Norwell, a large tree was down on a home. Relayed via amateur radio.
Mar 16, 6:07 PM EDTNON-TSTM WND DMGNorwell, MAIn Norwell, a large tree was down on a home. Relayed via amateur radio.
Mar 16, 6:16 PM EDTNON-TSTM WND GST 673 Sw Milton, MAMesonet station CW2236 Milton (Blue Hill).
Mar 16, 6:25 PM EDTNON-TSTM WND DMG1 S Waltham, MAIn Waltham, trees and wires were down near Ash Street. Relayed via amateur radio.
Mar 16, 6:25 PM EDTNON-TSTM WND DMG1 S Waltham, MAIn Waltham, trees and wires were down near Ash Street. Relayed via amateur radio.
Mar 16, 6:35 PM EDTNON-TSTM WND DMG4 W North Kingstown, RIIn Exeter, trees and wires were downed near Summit Road.
Mar 16, 6:35 PM EDTNON-TSTM WND DMG4 W North Kingstown, RIIn Exeter, trees and wires were downed near Summit Road.
Mar 16, 6:39 PM EDTNON-TSTM WND GST 341 Nne Fenway Park, MAMesonet station XHRV Harvard Bridge.
Mar 16, 6:45 PM EDTNON-TSTM WND GST 312 Nne Marblehead, MAMesonet station DVI08282 Marblehead.
Mar 16, 6:52 PM EDTNON-TSTM WND GST 321 Se Scituate, MAMesonet station FW3266 Scituate.
Mar 16, 7:00 PM EDTNON-TSTM WND GST 302 Nw Danvers, MAMesonet station 2193W Essex North Shore.
Mar 16, 7:10 PM EDTNON-TSTM WND GST 341 Sw Brighton, MAMesonet station 0258W 1.5 SW Brighton (WEATHERSTEM).
Mar 16, 7:10 PM EDTNON-TSTM WND GST 372 Wnw Swampscott, MAMesonet station 1299W 1.7 NW Swampscott (WEATHERSTEM).
Mar 16, 7:10 PM EDTNON-TSTM WND GST 38Norwood Ap, MAASOS station KOWD Norwood AP.
Mar 16, 7:15 PM EDTNON-TSTM WND GST 33Beverly, MAMesonet station FW4377 BEVERLY.
Mar 16, 7:35 PM EDTNON-TSTM WND GST 351 W Horseneck Beach, MAMesonet station XHOR Horseneck Beach - The Knubble.
Mar 16, 7:42 PM EDTNON-TSTM WND GST 30Falmouth, MAMesonet station GW0496 Falmouth.
Mar 16, 7:44 PM EDTNON-TSTM WND GST 342 Nne Richmond, RIMesonet station EW2460 Richmond.
Mar 16, 7:55 PM EDTNON-TSTM WND GST 321 Nw Acushnet, MAMesonet station AT141 Acushnet.
Mar 16, 7:57 PM EDTNON-TSTM WND GST 32Fenway Park, MAMesonet station XFEN Fenway Park.
Mar 16, 7:59 PM EDTNON-TSTM WND GST 333 Sw Jamestown, RIMesonet station XBVT Beavertail.
Mar 16, 8:05 PM EDTNON-TSTM WND GST 42Duxbury, MAMesonet station XDXB Duxbury Bay.
Mar 16, 8:07 PM EDTNON-TSTM WND GST 43Fenway Park, MAMesonet station XFEN Fenway Park.
Mar 16, 8:09 PM EDTNON-TSTM WND GST 41Hyannis Ap, MAASOS station KHYA Hyannis AP.
Mar 16, 8:10 PM EDTNON-TSTM WND GST 342 Nnw Kingston, MAMesonet station FW4351 Duxbury.
Mar 16, 8:14 PM EDTNON-TSTM WND GST 342 Nne Richmond, RIMesonet station EW2460 Richmond.
Mar 16, 8:15 PM EDTNON-TSTM WND GST 331 W Watertown, MAMesonet station FW4323 Watertown.
Mar 16, 8:20 PM EDTNON-TSTM WND GST 353 Nnw Buzzards Bay, MAMesonet station FW7635 E. Wareham.
Mar 16, 8:24 PM EDTNON-TSTM WND GST 401 Nne Fenway Park, MAMesonet station XHRV Harvard Bridge.
Mar 16, 8:25 PM EDTNON-TSTM WND GST 351 Sse Cambridge, MAMesonet station AV085 Cambridge.
Mar 16, 8:26 PM EDTNON-TSTM WND GST 773 Sw Milton, MAMesonet station CW2236 Milton (Blue Hill).
Mar 16, 8:34 PM EDTNON-TSTM WND GST 321 Wnw Wakefield, MAMesonet station XQUA Lk Quannapowitt.
Mar 16, 8:46 PM EDTNON-TSTM WND GST 361 Sw Lexington, MAMesonet station FW4597 Lexington.
Mar 16, 8:47 PM EDTNON-TSTM WND GST 403 E Wellfleet, MAMesonet station XWEL Wellfleet.
Mar 16, 8:50 PM EDTNON-TSTM WND GST 343 Ssw Milton, MAMesonet station BLUM3 Blue Hills.
Mar 16, 8:50 PM EDTNON-TSTM WND GST 432 Wnw Swampscott, MAMesonet station 1299W 1.7 NW Swampscott (WEATHERSTEM).
Mar 16, 8:55 PM EDTNON-TSTM WND GST 311 Ene Edgartown, MAMesonet station DVI02601 Edgartown.
Mar 16, 8:55 PM EDTNON-TSTM WND GST 39Norwood Ap, MAASOS station KOWD Norwood AP.
Mar 16, 8:55 PM EDTNON-TSTM WND GST 452 S Providence, RIMesonet station DVI07747 Providence.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 4.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2026-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2026-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 415 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
415 m²/s²
0-3 km storm-relative helicity
544 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

232 
WWUS71 KBOX 160411
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
1211 AM EDT Mon Mar 16 2026

MAZ005>007-013>024-RIZ001>008-162000-
/O.UPG.KBOX.HW.A.0002.260316T2100Z-260317T1000Z/
/O.NEW.KBOX.HW.W.0003.260316T2100Z-260317T1000Z/
Central Middlesex MA-Western Essex MA-Eastern Essex MA-Western
Norfolk MA-Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA-
Nantucket MA-Northwest Providence RI-Southeast Providence RI-
Western Kent RI-Eastern Kent RI-Bristol RI-Washington RI-Newport
RI-Block Island RI-
Including the cities of Taunton, Boston, Cambridge, Provincetown,
Chatham, New Shoreham, Framingham, Newport, Nantucket, Bristol,
Falmouth, Warwick, Lawrence, Fall River, East Greenwich,
Brockton, Lowell, Coventry, New Bedford, Quincy, Smithfield, West
Greenwich, Norwood, Vineyard Haven, Narragansett, Foster,
Plymouth, Westerly, Gloucester, Providence, Mattapoisett, West
Warwick, and Foxborough
1211 AM EDT Mon Mar 16 2026

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM EDT 
TUESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 65 mph expected.

* WHERE...Portions of eastern, northeastern, and southeastern 
  Massachusetts and northern and southern Rhode Island.

* WHEN...From 5 PM this afternoon to 6 AM EDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

CTZ002>004-MAZ002>004-008>012-026-162000-
/O.CON.KBOX.WI.Y.0004.260316T1800Z-260317T1200Z/
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-Eastern
Franklin MA-Northern Worcester MA-Western Hampshire MA-Western
Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-Southern
Worcester MA-Northern Middlesex MA-
Including the cities of Northampton, Ayer, Vernon, Greenfield,
Willimantic, Springfield, Hartford, Barre, Union, Putnam,
Worcester, Milford, Blandford, Chesterfield, Orange, Windsor
Locks, Amherst, Charlemont, and Fitchburg
1211 AM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM 
EDT TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Portions of northern Connecticut and central, eastern, and 
  western Massachusetts.

* WHEN...From 2 PM this afternoon to 8 AM EDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and some power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Visit us at http://www.weather.gov/box
2 follow-up statements
745 
WWUS71 KBOX 161900
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
300 PM EDT Mon Mar 16 2026

MAZ005>007-013>024-RIZ001>008-171000-
/O.CON.KBOX.HW.W.0003.260316T2100Z-260317T1000Z/
Central Middlesex MA-Western Essex MA-Eastern Essex MA-Western
Norfolk MA-Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA-
Nantucket MA-Northwest Providence RI-Southeast Providence RI-
Western Kent RI-Eastern Kent RI-Bristol RI-Washington RI-Newport
RI-Block Island RI-
Including the cities of Taunton, Plymouth, Coventry,
Narragansett, Westerly, Quincy, Brockton, Vineyard Haven, Foster,
Warwick, Bristol, Foxborough, Boston, Norwood, New Shoreham,
Chatham, Lowell, Mattapoisett, Framingham, East Greenwich,
Newport, Smithfield, West Greenwich, Nantucket, Gloucester,
Cambridge, Fall River, West Warwick, New Bedford, Lawrence,
Provincetown, Falmouth, and Providence
300 PM EDT Mon Mar 16 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 65 mph expected.

* WHERE...Portions of eastern, northeastern, and southeastern 
  Massachusetts and northern and southern Rhode Island.

* WHEN...Until 6 AM EDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

CTZ002>004-MAZ002>004-008>012-026-171200-
/O.CON.KBOX.WI.Y.0004.000000T0000Z-260317T1200Z/
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-Eastern
Franklin MA-Northern Worcester MA-Western Hampshire MA-Western
Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-Southern
Worcester MA-Northern Middlesex MA-
Including the cities of Worcester, Ayer, Willimantic,
Northampton, Milford, Union, Chesterfield, Vernon, Hartford,
Orange, Blandford, Fitchburg, Charlemont, Putnam, Barre,
Springfield, Amherst, Greenfield, and Windsor Locks
300 PM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Portions of northern Connecticut and central, eastern, and 
  western Massachusetts.

* WHEN...Until 8 AM EDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and some power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Visit us at http://www.weather.gov/box

BW
383 
WWUS71 KBOX 170936
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
536 AM EDT Tue Mar 17 2026

MAZ005>007-013>024-RIZ001>008-171045-
/O.EXP.KBOX.HW.W.0003.000000T0000Z-260317T1000Z/
Central Middlesex MA-Western Essex MA-Eastern Essex MA-Western
Norfolk MA-Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA-
Nantucket MA-Northwest Providence RI-Southeast Providence RI-
Western Kent RI-Eastern Kent RI-Bristol RI-Washington RI-Newport
RI-Block Island RI-
Including the cities of Lawrence, Smithfield, Chatham, East
Greenwich, Fall River, Framingham, New Bedford, Coventry, West
Greenwich, Boston, Brockton, New Shoreham, Gloucester, Westerly,
Newport, Foxborough, Lowell, Nantucket, Vineyard Haven, Quincy,
Falmouth, West Warwick, Bristol, Cambridge, Plymouth, Foster,
Providence, Warwick, Taunton, Narragansett, Provincetown,
Mattapoisett, and Norwood
536 AM EDT Tue Mar 17 2026

...HIGH WIND WARNING WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING...

The threat for high winds over 58 mph has ended. Expect weaker, 
though still gusty winds for the remainder of today.

$$

CTZ002>004-MAZ002>004-008>012-026-171200-
/O.CON.KBOX.WI.Y.0004.000000T0000Z-260317T1200Z/
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-Eastern
Franklin MA-Northern Worcester MA-Western Hampshire MA-Western
Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-Southern
Worcester MA-Northern Middlesex MA-
Including the cities of Greenfield, Windsor Locks, Northampton,
Ayer, Union, Milford, Willimantic, Springfield, Worcester,
Chesterfield, Charlemont, Amherst, Vernon, Fitchburg, Hartford,
Orange, Putnam, Blandford, and Barre
536 AM EDT Tue Mar 17 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* WHAT...West winds 15 to 20 mph with gusts up to 40 mph.

* WHERE...Portions of northern Connecticut and central, eastern, and 
  western Massachusetts.

* WHEN...Until 8 AM EDT this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and some power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Visit us at http://www.weather.gov/box

Mensch

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind warning went out at Mar 15, 1:44 PM EDT, 10 hours 27 minutes earlier. Its key messages:

  • Periods of heavy rain with embedded t-storms Monday, especially Monday night, may lead to some river and small stream flooding. Poor drainage in urban areas could flood as well.
  • A period of strong to damaging winds expected across portions of SNE Monday night.
  • Mainly dry and trending colder Tue into Wed, then moderating temperatures Thu and especially Fri.
  • Period of showers possible sometime Fri night and/or Sat with a trend to drier/chillier weather Sun or Sun night.
Area forecast discussion, Mar 15, 1:44 PM EDT, 10 hours 27 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
144 PM EDT Sun Mar 15 2026

.WHAT HAS CHANGED...

A Wind Advisory was issued for the portion of Southern New England
not within the High Wind Watch. The Storm Watch has been converted
to a Storm Warning for all waters. A Flood Watch has been issued for
the potential of some minor river and stream flooding as well as
localized poor drainage flooding in urban areas.

&&

.KEY MESSAGES...

- Periods of heavy rain with embedded t-storms Monday,
  especially Monday night, may lead to some river and small
  stream flooding. Poor drainage in urban areas could flood as
  well.

- A period of strong to damaging winds expected across portions
  of SNE Monday night.

- Mainly dry and trending colder Tue into Wed, then moderating
  temperatures Thu and especially Fri.

- Period of showers possible sometime Fri night and/or Sat with
  a trend to drier/chillier weather Sun or Sun night.

&&

.DISCUSSION...

KEY MESSAGE 1...Periods of heavy rain with embedded t-storms Monday,
especially Monday night, may lead to some river and small stream
flooding. Poor drainage in urban areas could flood as well.

The upcoming storm system will pose two hazards for southern New
England, the first of which we'll address is potential for heavy
rain, flooding, and some embedded thunderstorms. A deepening low
pressure system crossing the Great Lakes on Monday will direct a
plume of deep moisture out ahead of it while strong dynamics both at
the surface and in the middle/upper atmosphere will together bring a
prolonged period of rain, heavy at times. As the warm front lifts
north on Monday SNE will be placed in the warm sector featuring
temperatures as warm as the low 60s and dewpoints well into the
upper 50s! Warm advection showers will begin to overspread the
region in the pre dawn hours on Monday. The environment is conducive
to widespread light to moderate rain with embedded convective
elements given 200-500 J/kg of elevated MUCAPE. These would
contribute to localized heavy downpours as well as thunder. It
should feel like a true Spring day, especially in those locations
that make it into the 60s. Rainfall continues through the day and
overnight hours, coming to a head with a potential fine line of
convection (depicted in most hi-res guidance) ahead of the cold
front which moves through between midnight and 5am. Anomalous
moisture content in the atmosphere (PWATs near 1.5" or 3-4 SD above
normal) combined with similarly anomolous jet dynamics (80-90kts at
925mb) will squeeze out a good soaking of rain, widespread 2" likely
with as much as 3+" possible under any soaking t-storms. A Flood
Watch has been issued for the area, given recent snowmelt combined
with a decent rainfall will likely lead to rises to minor flood
stage on some rivers and streams as early as Tuesday morning. Can't
rule out some localized poor drainage flooding under t-storms as
well.

KEY MESSAGE 2...A period of strong to damaging winds expected across
portions of SNE Monday night.

The other (and likely more impactful) threat from this storm system
is that those impressive jet dynamics make their way to the surface
as damaging wind gusts during a ~6 hour window Monday night with the
passage of the cold front. As mentioned above, the wind will be
screaming just overhead with some guidance indicating as much as 80-
90 kts at 925mb between 03 and 09Z. The difficulty, as is usually
the case with southerly flow events like this, is that we'll have a
stout inversion in place to about 950mb which will have to be
overcome to bring the strongest of those winds down. This will
depend heavily on just how warm temperatures get late Monday.
Regardless, winds will ramp up on Monday gusting 35-45 mph. The best
shot at the damaging winds comes along and ahead of the cold front,
especially if that fine line of convection forms and can help to
drag the strongest gusts down. A High Wind Warning is in effect for
RI and eastern MA which has the best shot at a ~3 window in any
given location for damaging gusts of 60-70 mph. Best case scenario
if we don't reach these speeds, gusts of 45 to 55 mph are likely so
Wind Advisories have been issued for the rest of the region.

KEY MESSAGE 3...Mainly dry and trending colder Tue into Wed, then
moderating temperatures Thu and especially Fri.

Strong cold air advection aloft works into the region Tue morning
behind the cold frontal passage. This will be offset somewhat by some
mid March sunshine...although we do expect some diurnal CU too in
especially across the interior and can not rule out a passing brief
spot flurry/snow shower. Tue afternoon temps will mainly be in the
lower to middle 40s in the lower elevations with 30s in the higher
terrain. It will also be blustery with westerly wind gusts on the
order of 25 to 35 mph...so it will feel colder. The cold air peaks
Tue night into Wed with 850T dropping to between -15C to -18C. This
is a decent shot of cold air for the second half of March. Low temps
Tue night will bottom out in mainly in the teens with a few urban
centers in the 20-25 degree range. Wind chills early Wed morning
will be in the single digits to the lower teens! Despite plenty of
sunshine Wed...Highs will be held mainly in the 30s but with much
less wind as high pressure builds overhead.

After a rather cold start early Thu morning...temps will begin to
moderate as high pressure moves east of the region allowing return
southwest flow to develop. Highs Thu will still be in the 40s...But
expect highs to reach into the 50s on Fri ahead of an approaching
cold front.

KEY MESSAGE 4...Period of showers possible sometime Fri night and/or
Sat with a trend to drier/chillier weather Sun into Sun night.

A cold front approaching from the west may bring a period of showers
sometime Fri night and/or Sat depending on the specific timing.
Behind this cold front...think things will trend drier and chillier
sometime Sun or Sun night. Quite the ways out though so this is
certainly subject to change.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

18Z update...

This afternoon...High Confidence

VFR. Winds E/SE 5 to 10 knots.

Tonight...High Confidence

Deteriorating conditions tonight into Monday as a warm front
lifts north over the region. MVFR/IFR ceilings and visibility
develop after 05/7Z as light to moderate rain overspreads
southern New England.

Monday...High Confidence

IFR in expanding RA. Winds increase through the day, shifting
to become more southerly, gusting 30-35 kts late afternoon and
evening. Scattered TSRA is increasingly likely particularly in
CT and RI.

Monday Night...High Confidence.

Peak of the winds, gusting gusting 40-55kts for several hours. S
winds become more SW and W by 12Z. RA/TSRA possible through
07-12z, ending from west to east.

KBOS Terminal...High confidence.

KBDL Terminal...High confidence

Outlook /Monday Night through Friday/...

Tuesday: VFR. Windy with gusts up to 35 kt.

Tuesday Night through Wednesday: VFR. Breezy.

Wednesday Night through Thursday Night:

Friday: Slight chance RA.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Through Monday Night

Seas calm to 1-3 ft through the day afternoon as high pressure
settles overhead. Winds today over the waters shift more to the SE
into the afternoon but remain around 10-15 kt, occasionally gusting
to 20 kt over the southern waters. Winds ramp back up tonight into
Monday as a powerful low pressure system approaches from the west.
Seas increase considerably headed into Monday night, reaching up to
15 ft and even close to 20 ft in the southern waters by 06z Tuesday.
Seas 7-10 ft will be more common in the eastern waters. Winds will
likely approach storm conditions Monday night. Storm Watches have
been upgraded to Storm Warnings for all waters.

Outlook /Tuesday through Friday/...

Tuesday: Strong winds with gusts up to 35 kt. Rough seas up to
14 ft.

Tuesday Night: Moderate risk for Small Craft Advisory winds
with local gusts up to 30 kt. Rough seas up to 12 ft.

Wednesday: Winds less than 25 kt. Seas up to 5 ft.

Wednesday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft.

Thursday through Thursday Night: Winds less than 25 kt. Seas
locally approaching 5 ft.

Friday: Winds less than 25 kt. Areas of seas approaching 5 ft.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch from late tonight through Tuesday morning for
     CTZ002>004.
     Wind Advisory from 2 PM Monday to 8 AM EDT Tuesday for
     CTZ002>004.
MA...Flood Watch from late tonight through Tuesday morning for
     MAZ002>022-026.
     Wind Advisory from 2 PM Monday to 8 AM EDT Tuesday for
     MAZ002>004-008>012-026.
     High Wind Watch from Monday afternoon through late Monday
     night for MAZ005>007-013>024.
RI...Flood Watch from late tonight through Tuesday morning for
     RIZ001>007.
     High Wind Watch from Monday afternoon through late Monday
     night for RIZ001>008.
MARINE...Storm Warning from 8 PM Monday to 5 AM EDT Tuesday for ANZ230-
     236.
     Storm Warning from 5 PM Monday to 8 AM EDT Tuesday for
     ANZ231>235-237-250-251-254>256.

&&

DISCUSSION...Frank/BW
AVIATION...Frank/BW
MARINE...Frank/BW

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 11:45 AM EDTRiver Flood WarningBOXMiddlesex44 hr
Mar 16, 11:45 AM EDTRiver Flood WarningBOXBristol, Plymouth48 hr
Mar 16, 11:45 AM EDTRiver Flood WarningBOXKent, Providence21 days
Mar 16, 11:45 AM EDTRiver Flood WarningBOXWashington55 hr

Nearby

High Wind Warnings in Massachusetts, 2026High Wind Warnings in Rhode Island, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.